I gained 120 lbs weight on Nardil (MAOI ) and all SSRI's over a 15 year period. On Emsam 6 months then Parnate and lost 120 lbs in 18 months and felt wonderful for the first time ever the whole time. Taken off Parnate after 18 months -- began having agitation and hostility after going through numerous personal losses and traumas. Then Cymbalta did nothing but worsen anxiety. Now being started on Nortriptyline and I'm worried about continued weight gain that started when on Cymbalta. I know it's a more prevalent problem with Elavil, but wt gain is listed as a side effect with Nortriptyline too. I'm terrified to gain back the weight again because that has such a bad effect on my self esteem which only worsens my depression. I've given away all my fat clothes and have no money to start buying clothes again.
You'd have to try it and notice if you are gaining weight. If you are talk to your doctor and get back on the medication which did not cause weight gain.
Why were you taken off of the medication which helped your depression and helped you to lose weight?
Madhup Joshi, MD
- Emsam Drug Information
- Nardil Drug Information
- Parnate Drug Information
- Nortriptyline Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Dec 2009 • 2 answers
Posted 10 Mar 2011 • 9 answers
Posted 18 Apr 2012 • 20 answers
Posted 30 Jul 2013 • 3 answers
Posted 22 Oct 2014 • 9 answers